Table of Contents Author Guidelines Submit a Manuscript
International Journal of Aerospace Engineering
Volume 2015, Article ID 579343, 6 pages
http://dx.doi.org/10.1155/2015/579343
Research Article

Sensitivity Analysis of Transonic Flow over J-78 Wings

St. Petersburg State University, 28 University Avenue, St. Petersburg 198504, Russia

Received 12 August 2014; Accepted 22 December 2014

Academic Editor: R. Ganguli

Copyright © 2015 Alexander Kuzmin. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

3D transonic flow over swept and unswept wings with an J-78 airfoil at spanwise sections is studied numerically at negative and vanishing angles of attack. Solutions of the unsteady Reynolds-averaged Navier-Stokes equations are obtained with a finite-volume solver on unstructured meshes. The numerical simulation shows that adverse Mach numbers, at which the lift coefficient is highly sensitive to small perturbations, are larger than those obtained earlier for 2D flow. Due to the larger Mach numbers, there is an onset of self-exciting oscillations of shock waves on the wings. The swept wing exhibits a higher sensitivity to variations of the Mach number than the unswept one.